Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 60, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Nov 6, 2015, 8:41 PM CST for Iberia Parish, Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2015, 8:41 PM CST (02:41 UTC)
- Expired
- Nov 7, 2015, 1:45 AM CST
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 129 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 8:50 PM CST | FLASH FLOOD | 4 Ne Delcambre, LA | MINOR FLOODING ON PARISH ROADS ACROSS WESTERN IBERIA PARISH FROM DELCAMBRE TO SOUTH OF CADE. |
| Nov 6, 8:50 PM CST | FLASH FLOOD | St. Martinville, LA | MANY STREETS IN ST. MARTINVILLE FLOODED DUE TO HEAVY RAIN. |
| Nov 6, 11:00 PM CST | FLASH FLOOD | Cade, LA | HIGHWAY LA 182 AT LA 92 JUCTION CLOSED DUE TO HIGH WATER. |
| Nov 6, 11:36 PM CST | FLASH FLOOD | 1 Se Coteau, LA | PUBLIC POSTED PHOTO OF FLASH FLOODING WITH WATER INSIDE A HOME ON SHELIA DRIVE IN COTEAU |
| Nov 6, 11:45 PM CST | HEAVY RAIN 6.16 | St. Martinville, LA | HEAVY RAIN FRIDAY EVENING MEASURED 6.16 INCHES. 90 PERCENT OF LOCAL ROADS WERE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
830
WGUS54 KLCH 070241
FFWLCH
LAC045-097-099-070745-
/O.NEW.KLCH.FF.W.0060.151107T0241Z-151107T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
841 PM CST FRI NOV 6 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
NORTHWESTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
* UNTIL 145 AM CST
* AT 840 PM CST...DOPPLER RADAR INDICATED TRAINING SHOWERS AND
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER
RADAR ESTIMATES 3 TO 6 INCHES OF RAIN HAVE FALLEN OVER
SOUTHWESTERN ST LANDRY PARISH...AND FROM DELCAMBRE TO ST.
MARTINVILLE. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
DUE TO TRAINING AND EXPECTED ADDITIONAL SHOWER AND THUNDERSTORM
DEVELOPMENT...ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3013 9174 2992 9185 2991 9198 2999 9199
3012 9194 3015 9191 3018 9192 3018 9193
3021 9192 3032 9196 3036 9195 3037 9200
3042 9202 3053 9196 3057 9176 3051 9173
3050 9175 3049 9172
$$
LANDRENEAU1 follow-up statement
016
WGUS74 KLCH 070358
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
958 PM CST FRI NOV 6 2015
LAC045-097-099-070745-
/O.CON.KLCH.FF.W.0060.000000T0000Z-151107T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. MARTIN LA-IBERIA LA-ST. LANDRY LA-
958 PM CST FRI NOV 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CST FOR
NORTHWESTERN ST. MARTIN...NORTHWESTERN IBERIA AND SOUTHEASTERN ST.
LANDRY PARISHES...
AT 950 PM CST...DOPPLER RADAR INDICATES TRAINING SHOWERS AND
THUNDERSTORMS CONTINUING TO PRODUCE HEAVY RAIN ACROSS THE WARNED
AREA. DOPPLER RADAR ESTIMATES 4 TO 8 INCHES OF RAIN HAVE FALLEN OVER
SOUTHWESTERN ST LANDRY PARISH ALONG AND SOUTH OF U.S. 190 FROM PORT
BARRE TO KROTZ SPRINGS SOUTHWARD TO ARNAUDVILLE TO BREAUX BRIDGE.
ANOTHER AERA OF ESTIMATED 4 TO 7 INCHES OF RAIN HAS FALLEN FROM
DELCAMBRE TO CADE TO ST. MARTINVILLE.
DUE TO TRAINING OF ONGOING SHOWERS AND THUNDERSTORMS...AN ADDITIONAL
2 TO 3 INCHES OF RAINFALL IS POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3013 9174 2992 9185 2991 9198 2999 9199
3012 9194 3015 9191 3018 9192 3018 9193
3021 9192 3032 9196 3036 9195 3037 9200
3042 9202 3053 9196 3057 9176 3051 9173
3050 9175 3049 9172
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 5:07 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Nov 6, 5:07 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CST FRI NOV 6 2015
.DISCUSSION...
00Z TAF ISSUANCE.
&&
.AVIATION...
SCT SHRA ACROSS THE AREA CONTINUES...AS WELL VCSH FOR TERMINALS
THIS EVENING AS THE FRONT APPROACHES...WITH INTERMITTENT MVFR
CEILINGS. EXPECT IFR CEILINGS TO PREVAIL AFTER 06Z...ALONG WITH
INCREASING AREAL COVERAGE OF SHRA. WINDS WILL SHIFT AND INCREASE
TO THE NE AROUND 14Z FOR AEX...AND AROUND 16-18Z FOR BPT/LCH/LFT/ARA.
IFR CEILINGS TO PREVAIL FOR THE REMAINDER OF THE FORECAST PERIOD.
DML
&&
.PREV DISCUSSION... /ISSUED 403 PM CST FRI NOV 6 2015/
DISCUSSION...
AS ANTICIPATED...FRONTAL BOUNDARY HAS MOVED LITTLE FROM EARLIER
THIS MORNING...AND IS NOW ANALYZED NEAR A NATCHITOCHES TO JASPER
TO HOUSTON LINE. THIS SHALLOW FRONT IS EXPECTED TO RESUME A SLOW
SOUTHEAST TREK TONIGHT...OOZING INTO THE COASTAL WATERS BY EARLY
SATURDAY. ISOLATED TO SCATTERED CONVECTION IS LIKELY TO CONTINUE
IN THE WARM SECTOR OVERNIGHT...WITH MORE WIDESPREAD RAINS AND
EMBEDDED THUNDER DEVELOPING ALONG AND NORTH OF THE SFC FRONT AMID
MOIST ISENTROPIC ASCENT.
FALLING TEMPERATURES TONIGHT WILL CONTINUE TO COOL TOMORROW OVER
NORTHERN ZONES IN THE POST-FRONTAL AIRMASS...WITH ONLY A SLIGHT
BIT OF EARLY WARMING OVER SOUTHERN ZONES.
ISENTROPIC DOWNGLIDE AND DRIER AIR FILTERING IN FROM THE NW WILL
RESULT IN RAINS ARE GRADUALLY TAPERING OFF FROM NW TO SE TOMORROW
NIGHT INTO SUNDAY...WITH DRY AND COOL WEATHER EXPECTED FOR THE
START OF THE WORK WEEK. ANOTHER UPPER TROF AND ASSOCIATED CDFNT
BRING WARMER TEMPERATURES AND RAIN CHANCES BACK INTO THE FCST
MIDWEEK...WITH DRY AND COOL EXPECTED TO END THE WEEK.
13
MARINE...
LIGHT ONSHORE FLOW WILL CONTINUE TONIGHT AHEAD OF AN APPROACHING
COLD FRONT. WARM AND MOIST AIR BEING TRANSPORTED OVER COOLER
SHELF WATERS WILL CONTINUE TO RESULT IN AREAS OF FOG OVER THE
NEARSHORE WATERS AND THE COASTAL LAKES AND BAYS TONIGHT...WITH
VISIBILITIES LESS THAN ONE MILE AT TIMES. THE COLD FRONT IS
FORECAST TO SLOWLY MOVE THROUGH THE AREA OVERNIGHT...WHICH WILL
ALLEVIATE THE FOG RISK AS NORTHEAST WINDS DEVELOP. THESE NORTHEAST
WINDS WILL STRENGTHEN AND BECOME GUSTY ON SATURDAY AS A BROAD AREA
OF LOW PRESSURE DEVELOPS OVER THE NORTHWEST GULF. WINDS WILL
DECREASE SUNDAY NIGHT INTO MONDAY AS THE LOW MOVES OFF TO THE
EAST.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 66 51 61 / 90 90 40 20
LCH 68 73 56 64 / 70 90 40 20
LFT 69 74 57 65 / 60 90 50 20
BPT 69 72 56 65 / 70 90 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 6 AM CST SUNDAY FOR
GMZ450-452-455-470-472-475.
DENSE FOG ADVISORY UNTIL 6 AM CST SATURDAY FOR GMZ430-432-435-
450-452-455.
SMALL CRAFT EXERCISE CAUTION FROM SATURDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT FOR GMZ430-432-435.
&&
AVIATION...08Hazardous weather outlook, Nov 6, 3:27 AM CST, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 327 AM CST FRI NOV 6 2015 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-071200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 327 AM CST FRI NOV 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG IS LIKELY THIS MORNING. WHILE FOG MAY BE DENSE IN A FEW AREAS...WIDESPREAD DENSE FOG IS NOT EXPECTED AT THIS TIME. A COLD FRONT WILL MOVE INTO THE AREA LATER TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE AHEAD OF THE FRONT. WHILE A FEW STORMS MAY CONTAIN BRIEF HEAVY RAIN AND GUSTY WINDS...SIGNIFICANT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL STALL DURING SATURDAY ALONG OR NEAR THE COAST. RAIN AND A FEW THUNDERSTORMS CAN BE EXPECTED AREA WIDE. RAIN WILL GRADUALLY END SATURDAY EVENING THROUGH EARLY SUNDAY MORNING. RAINFALL FROM TODAY THROUGH SATURDAY IS EXPECTED TO BE IN THE 1 TO 3 INCHES RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ450-452-455-470-472-475-071200- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 327 AM CST FRI NOV 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. GUSTY WINDS MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS SATURDAY THROUGH SATURDAY EVENING. STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED BEHIND THE FRONT. A SMALL CRAFT ADVISORY WILL BE NEEDED FROM SATURDAY EVENING THROUGH SUNDAY AS HIGH PRESSURE BUILDS INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Nov 6, 7:09 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
709 PM CST FRI NOV 6 2015
LAZ033-044-045-052>054-070230-
ST. LANDRY-IBERIA-UPPER ST. MARTIN-VERMILION-LAFAYETTE-ST. MARY-
709 PM CST FRI NOV 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
VERMILION...ST. MARTIN...IBERIA...NORTHWESTERN ST. MARY...
SOUTHEASTERN ST. LANDRY AND EASTERN LAFAYETTE PARISHES...
AT 707 PM CST...A AREA OF SHOWERS AND ISOLATED THUNDERSTORMS
CONTINUES FROM PORT BARRE TO 7 MILES SOUTHEAST OF HENRY EASTWARD
ACROSS LOWER ACADIANA AND THE ATCHAFALAYA BASIN. THE AREA REMAINS
NEARLY STATIONARY...WITH THE INDIVIDUAL STORMS MOVING NORTH AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...CATAHOULA...BREAUX BRIDGE...ST.
MARTINVILLE...JEANERETTE...KROTZ SPRINGS...LEONVILLE...ARNAUDVILLE...
AVERY ISLAND...BROUSSARD...YOUNGSVILLE...ERATH...PORT BARRE...
DELCAMBRE...HENDERSON...LOREAUVILLE...COTE BLANCHE ISLAND AND COTEAU.
VERY HEAVY RAINFALL OF ONE TO TWO INCHES PER HOUR IS OCCURRING WITH
THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 2974 9162 2975 9188 2978 9183 2982 9182
2984 9188 2981 9192 2983 9197 2979 9198
2976 9210 3061 9198 3068 9174 3056 9176
3051 9173 3050 9175 3050 9170 3044 9164
3039 9162 3036 9165 3026 9159 3023 9149
TIME...MOT...LOC 0107Z 210DEG 1KT 3053 9194 2981 9199
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 7:09 PM CST | Special Weather Statement | LCH | Saint Martin | 81 min |
| Nov 6, 7:45 PM CST | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 3 hr |
| Nov 6, 10:44 PM CST | Areal Flood Advisory | LCH | Rapides | 3 hr |
| Nov 7, 9:19 AM CST | Areal Flood Advisory | LCH | Calcasieu, Cameron | 3 hr |
| Nov 7, 11:46 AM CST | Areal Flood Advisory | LCH | Avoyelles, Rapides, Vernon | 3 hr |
| Nov 7, 1:52 PM CST | River Flood Warning | LCH | Vernon | 59 hr |
| Nov 7, 3:27 PM CST | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 3 hr |
| Nov 7, 3:45 PM CST | Gale Warning | LCH | 14 hr | |
| Nov 7, 3:45 PM CST | Small Craft Advisory | LCH | 26 hr | |
| Nov 7, 3:53 PM CST | Wind Advisory | LCH | Cameron, Saint Martin | 14 hr |
| Nov 7, 5:18 PM CST | River Flood Warning | LCH | Lafayette, Vermilion | 8 days |
| Nov 7, 5:18 PM CST | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 19 hr |
| Nov 7, 5:33 PM CST | Areal Flood Advisory | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.